California, 2014Wildfire in California, July 29 to 31, 2014
July 29 to 31, 2014 · NWS MFR · 1 event in 1 county or zone
The Log fire and many other western Siskiyou county fires were started by lightning on 07/29-30/2014. As of 08/01/2014, this fire covered 130 acres and was 0% contained.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Log fire and many other western Siskiyou county fires were started by lightning on 07/29-30/2014. As of 08/01/2014, this fire covered 130 acres and was 0% contained. 100,000 dollars had been spent on firefighting efforts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Jul 29, 7:59 PM PST, 3 hours 1 minute earlier.
Area forecast discussion, Jul 29, 7:59 PM PST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
859 PM PDT TUE JUL 29 2014
.DISCUSSION...THIS EVENING SAW A FLURRY OF THUNDERSTORMS DEVELOP
FROM THE SISKIYOUS NORTHEASTWARD UP ALONG THE CASCADES TO NORTHERN
KLAMATH COUNTY...INCLUDING A LONG-LIVED LEFT-MOVING SUPERCELL THAT
HUGGED HIGHWAY 97 FROM JUST EAST OF CRATER LAKE TO CHEMULT...BEFORE
FINALLY DYING SOUTH OF CRESCENT. A PUBLIC REPORT NEAR THE
JUNCTION OF HIGHWAYS 138 AND 97 INDICATED HAIL COVERING THE
GROUND. SEE OUR FACEBOOK POST WHICH DETAILS THE SATELLITE'S VIEW
OF THE OVERSHOOTING TOP ASSOCIATED WITH THIS STORM. ANOTHER
NOTABLE CELL PRODUCED 0.20-0.40 OF AN INCH OF RAINFALL AROUND
ASHLAND IN ABOUT AN HOUR'S TIME. ACTIVITY SHOULD CONTINUE TO WANE
LATE THIS EVENING AND OVERNIGHT WITH THE LOSS OF INSTABILITY, BUT
WILL MAINTAIN A SLIGHT CHANCE OF THUNDERSTORMS EAST OF A LINE FROM
ABOUT DIAMOND/CRATER LAKE SOUTHEASTWARD TO MODOC COUNTY. EXPECT A
REPEAT PERFORMANCE ACROSS THE AREA WEDNESDAY AND A RED FLAG
WARNING IS ALREADY OUT FOR THAT AT RFWMFR. THE REST OF THE
FORECAST IS ON TRACK. SPILDE
&&
.AVIATION...BASED ON THE 30/00Z TAFS...
ALONG THE COAST...AREAS OF LIFR CIGS WITH MVFR VSBYS AND HIGHER
TERRAIN OBSCURED WILL PERSIST THROUGH WEDNESDAY MORNING...WITH SOME
AREAS CLEARING TO VFR IN THE AFTERNOON. THE LOWER CONDITIONS WILL
RETURN BY WEDNESDAY EVENING. ELSEWHERE...VFR CONDITIONS WILL
PREVAIL THROUGH WEDNESDAY EVENING...BUT THERE WILL BE AFTERNOON AND
EVENING THUNDERSTORMS...MOSTLY FROM THE CASCADES EAST AND SISKIYOUS
SOUTH. STOCKTON
&&
.MARINE...UPDATED 400 PM PDT 29 JULY 2014...
THE CURRENT PATTERN...WITH SOME SLIGHT DAY-TO-DAY VARIATION...WILL
PERSIST THIS WEEK. OFFSHORE HIGH PRESSURE AND A THERMAL TROUGH OVER
NORTHERN CALIFORNIA WILL COMBINE TO MAINTAIN STEEP WIND WAVE
DOMINATED SEAS AND AREAS OF SMALL CRAFT ADVISORY WINDS INTO THE
WEEKEND...WITH THE STRONGEST WINDS AND STEEPEST SEAS FROM CAPE
BLANCO SOUTH IN THE AFTERNOONS AND EVENINGS. WINDS MAY INCREASE TO
GALES WITH VERY STEEP SEAS LATE IN THE WEEK FOR AREAS SOUTH OF CAPE
BLANCO. STOCKTON
&&
.PREV DISCUSSION... /ISSUED 310 PM PDT TUE JUL 29 2014/
DISCUSSION...
BUREAU OF LAND MANAGEMENT LIGHTNING DETECTION HAD INDICATED ABOUT
100 LIGHTNING STRIKES SCATTERED ABOUT THE FORECAST AREA AS OF 246
PM PDT. WHILE STORM MOVEMENT HAS BEEN GENERALLY SLOW TO THE
NORTHEAST AT 10 MILES PER HOUR, MANY LIGHTNING STRIKES APPEAR TO
BE FALLING OUTSIDE OF RAIN CORES, LIKELY BECAUSE THE ANVILS OF THE
STORMS ARE BEING BLOWN AND SPREAD NORTHEASTWARD AT A FASTER SPEED
THAN THE LOWER PORTIONS OF THE STORMS, AROUND 30 KNOTS. ALSO,
STORMS HAVE BEEN FAIRLY PULSEY, IN THAT INDIVIDUAL CELLS ARE
COLLAPSING WITHIN ABOUT A HALF HOUR OF FORMING.
FOR THE REST OF THE AFTERNOON INTO THE EVENING EXPECT SCATTERED
THUNDERSTORMS TO CONTINUE ACROSS SISKIYOU COUNTY AND FROM THE
CASCADES EASTWARD. WHILE THUNDERSTORMS ARE STILL POSSIBLE IN THE
MOUNT SHASTA AREA AND OVER THE SISKIYOUS AND JACKSON COUNTY, THEY
ARE LIKELY TO REMAIN ISOLATED IF THEY DO INDEED OCCUR.
ADDITIONALLY, WHILE ISOLATED HAIL AND GUSTY WINDS ARE POSSIBLE,
THE MAIN THREAT FROM THE STORMS WILL CONTINUE TO BE FIRE STARTS
FROM LIGHTNING.
FIRE WEATHER WATCHES FOR WEDNESDAY HAVE BEEN UPGRADED TO WARNINGS
IN ALL AREAS EXCEPT THE MOUNT SHASTA FIRE WEATHER ZONE, WHERE
SOUTH FLOW IS LIKELY TO CAUSE STORM FORMATION TO BE DOWNWIND OF
THE VOLCANO AND OTHER PEAKS. A 500MB TROUGH, THOUGH SUBTLE, WILL MOVE
ACROSS THE FORECAST AREA FROM THE SOUTH AROUND THE TIME OF MAXIMUM
HEATING. DUE TO A BIT OF A JOG WESTWARD IN THE MID-LEVEL FLOW,
EXPECT THAT WEDNESDAY IS THE BEST CHANCE FOR THUNDERSTORMS IN THE
ROGUE VALLEY.
WATCHES HAVE BEEN ISSUED FOR THURSDAY, BUT ONLY IN AREAS WHERE
MODEL LIFTED INDICES ARE -3C OR LOWER. ALTOGETHER, SOME GUIDANCE
SUGGESTS THE THREAT OF STORMS WILL BEGIN TO SHIFT EASTWARD, THOUGH
THE EUROPEAN MODEL GUIDANCE INDICATES A THREAT MAY STILL EXIST ON
THE WEST SIDE THROUGH SATURDAY.
ALTOGETHER, IT APPEARS THE THREAT OF THUNDERSTORMS FROM
DISTURBANCES EMBEDDED IN THE BROAD SOUTH TO SOUTHWEST FLOW WILL
BEGIN TO DRIFT EASTWARD THIS WEEKEND. HOWEVER, DETAILS ARE STILL
UNCERTAIN. DURING THE ENTIRE PERIOD, TEMPERATURES WILL ONLY COOL
SLIGHTLY. IN OTHER WORDS, DAY TO DAY CHANGES WILL BE SUBTLE. BTL
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR
ORZ617-621>625.
RED FLAG WARNING FROM 2 PM TO 11 PM PDT WEDNESDAY FOR
ORZ617-621>625.
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR ORZ617-623>625.
CA...RED FLAG WARNING FROM 2 PM TO 11 PM PDT WEDNESDAY FOR
CAZ280-281-284-285.
RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR
CAZ280>282-284-285.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT
THURSDAY FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THURSDAY
FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR WINDS FROM 11 AM TO 11 PM PDT THURSDAY
FOR PZZ350-370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 11 AM TO 11 PM PDT
THURSDAY FOR PZZ350-370.
MAS/BTL/JRS/SBNIn the hours before
Special weather statement, Jul 29, 6:14 PM PST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
714 PM PDT TUE JUL 29 2014
ORZ027-030-300300-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY OR-SOUTH
CENTRAL OREGON CASCADES OR-
714 PM PDT TUE JUL 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KLAMATH COUNTY UNTIL 800
PM PDT...
AT 709 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF CHEMULT...OR 23 MILES NORTHEAST
OF CRATER LAKE...MOVING NORTH AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...CHEMULT...WALT HARING SNOW
PARK AND HIGHWAY 97 BETWEEN MILE MARKER 193 AND 211.
LAT...LON 4339 12193 4335 12155 4303 12170 4308 12194
TIME...MOT...LOC 0213Z 193DEG 13KT 4315 12179
MAS
Local storm report, Jul 29, 6:29 PM PST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
729 PM PDT TUE JUL 29 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL 10 SSW CHEMULT 43.08N 121.86W
07/29/2014 E0.50 INCH KLAMATH OR PUBLIC
0.5 IN HAIL COVERING GROUND. PUBLIC REPORTED
ABOUT A 2 INCH LAYER OF HAIL ON GROUND.
&&
NWS MEDFORD OR
IRIS SYSTEMSpecial weather statement, Jul 29, 6:56 PM PST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
756 PM PDT TUE JUL 29 2014
ORZ027-030-300330-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY OR-SOUTH
CENTRAL OREGON CASCADES OR-
756 PM PDT TUE JUL 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KLAMATH COUNTY UNTIL 830
PM PDT...
AT 753 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF WALT HARING SNOW PARK...OR
31 MILES NORTHEAST OF CRATER LAKE...MOVING NORTH AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN
KLAMATH COUNTY...BUT MAY ALSO IMPACT HIGHWAY 58 SOUTH OF CRESCENT.
LAT...LON 4349 12199 4350 12171 4321 12180 4322 12197
TIME...MOT...LOC 0255Z 180DEG 18KT 4332 12187
MAS
Wildfire, Western Siskiyou County
- When
- July 29, 11:00 PM PST to July 31, 11:59 PM PST
- Where
- Western Siskiyou County forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 41.593, -122.540 (the zone’s center; the record gives no point)
The Log fire and many other western Siskiyou county fires were started by lightning on 07/29-30/2014. As of 08/01/2014, this fire covered 130 acres and was 0% contained. 100,000 dollars had been spent on firefighting efforts.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm in Guam, July 29 to 31, 2014$1.0 million · 1 event
- Flash Flooding and Heavy Rain in Colorado, July 29, 2014$125,000 · 4 events
- Flash Flooding in Utah, July 29 to 31, 2014$60,000 · 6 events
- Wildfire in Georgia, July 29, 20141 injured · 1 event
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 29, 201454 kt wind · 7 events
- Flash Flooding in Colorado, July 29 to 30, 20146 events
- Flash Flooding in Colorado, July 29, 2014$5,000 · 6 events
- Flash Flooding in Wyoming, July 29, 20144 events
- Flash Flooding in New Mexico, July 29, 2014$2,000 · 3 events
- Waterspouts in Gulf of Mexico, July 29, 20142 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 29, 20142 events
- Flash Flooding in Utah, July 29 to 30, 20142 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528816.